Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Mycophenolate

xavier2xavier2 Posts: 2
Anyone else been on Mycophenolate? I have been on some time and seem to be catching every bug and virus under the sun. I stopped taking them at Christmas when on antibiotics for chest infection and sinus infection then had two days able to go out before yesterday going down with yet another vicious vomiting and diarrhoea bug. What do other users have to say about this drug? I mention that prior to this drug I was on Azathioprine, steroids then Methotrexate,

Comments

  • daffy2daffy2 Posts: 1,713
    edited 30. Nov -1, 00:00
    Hi Xavier. I'm just a forum member not one of the Helpline team, they will be along shortly to give you a more detailed reply, but DMARDS like this damp down the immune system and so you will be more vulnerable to infections. Have your rheumatology team not explained this to you, and ways to reduce the risk?
    www.arthritisresearchuk.org has more information on this drug which you might find useful.
  • helpline_teamhelpline_team Posts: 1,820
    edited 30. Nov -1, 00:00
    Hi Xavier 2,

    Thank you for posting on the Helplines forum. I’m sorry to hear you seem to have been catching every bug/virus under the sun. It sounds as if you are wondering whether this may be due to the Mycophenolate you have been taking?

    As Daffy 2 has said, Mycophenolate is a disease-modifying anti-rheumatic drug (DMARD). DMARDs reduce the activity of the body's defence system (immune system), which may be overactive in some inflammatory conditions. This means you will be more vulnerable to infections. It may be helpful to discuss this with your rheumatology nurse.

    Mycophenolate doesn't work immediately. It can take up to three months before you notice any benefit. Unless you have severe side-effects, it is usually recommended that you keep taking the medication, even if it doesn't seem to be working at first, and even when your symptoms start to improve, as this will help to keep the disease under control.

    As Daffy 2 mentioned, there is more information about Mycophenolate on the Arthritis Research UK website. Follow this link: http://www.arthritisresearchuk.org/arthritis-information/drugs/mycophenolate.aspx

    If you would like to talk things over with one of our helplines team, you are very welcome to give us a call on our Free Helpline 0808 800 4050 weekdays 9.30am -5pm.

    For more information about living with arthritis in daily life, pain, diet and exercise, see: https://www.arthritiscare.org.uk/living-with-arthritis

    I hope this helps.

    Best wishes,
    Fiona, Helplines team.
Sign In or Register to comment.